Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes frequent urination, acid reflux and insomnia?

Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2274 Questions

default
Posted on Sat, 3 Sep 2016 in Thyroid Problem and Hormonal Problems
Question: Hello,
I and a 34-year old male was feeling tired and lethargic for quite some time and couldn't function without a full 8 hours of interrupted sleep. Approx 3-4 months ago, blood tests revealed that my testosterone was low so I was referred to a specialist (Gynecologist I believe?) who prescribed 4cc's x 3 times per week of hCG. My testosterone doubled in a matter of a few weeks and I did get a slight boost in my ability to function but the past 6-7 week have taken a drastic turn and I am not able to sleep more than 4 hours per night - I wake up around 2-3am and cannot get back to sleep despite taking countless over the counter sleep aids as well as one attempt at Zopiclone prescribed by my GP. I have not injected hCG for 7 days now and my symptoms have not improved. The specialist sent me for further testing and my T3 was out of range on the high side slightly (6.6 pmol/L) and estradiol was high at (155 pmol/L) but he insists this has nothing to do with what I am experiencing and sent me back to my Family Doctor.
I explained the symptoms I had to my family doctor (heart palpitations/racing prominent heartbeat, insomnia, weakness, nausea, urgent/frequent urination, acid reflux, brain fog/poor concentration, anxiety) and she immediately prescribed escitalopram for anxiety but I don't believe this is the root cause of my problems. My quality of life is incredibly low and I am not able to perform at my job and I am desperate to get some direction from anyone that might have an idea of what is going on.
doctor
Answered by Dr. Mirjeta Guni 1 hour later
Brief Answer:
Adrenal insufficiency should be excluded.

Detailed Answer:
Hello, welcome to HCM,
I read your concerns carefully.

I would like to know if your treating physician checked the electrolyte and cortisol level? An adrenal insufficiency is usually manifested with the symptoms you described and a low blood pressure (if you haven't checked it i would recommend to monitor it for some days).

Regarding the thyroid function, please attach the result of TSH and Ft4.

The treatment for the low testosterone level should not be stopped in such a short period. Why did the physician prescribe you hCG and not testosterone?

Will be a pleasure to hear back from you.
Kind Regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Mirjeta Guni 31 minutes later
Thank you for your prompt response.

No I have not had electrolytes or cortisol checked in a year or two and my blood pressure had been low in the past but more recent tests were in the normal range (although this was several months prior to starting hCG).

Most recent lab report attached.

It was an act of desperation on my part to stop the hCG injections. It was originally prescribed as a means of boosting testosterone without compromising fertility given my age and the possibility that I may want to have children in the near future.

Thanks, XXXXXXX
doctor
Answered by Dr. Mirjeta Guni 25 minutes later
Brief Answer:
Restart the treatment and check cortisol level.

Detailed Answer:
Welcome back, I've reviewed the reports,

The thyroid function is normal. Total T3 is slightly elevated but it is not taken into consideration as it is not the free form.

Estradiol could be elevated due to the rise in testosterone level ( almost at the upper range) which is converted in estradiol in periphery.

Restart the hCG treatment and check the cortisol level at 8.0 a.m. and the electrolytes ( Na, K, Ca).
Will be a pleasure to give you further suggestions.

Kind regards,
Dr.Mirjeta

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Mirjeta Guni 1 hour later
Hello Dr. Mirjeta,

So you are of the opinion that the horrible state I am in currently is completely unrelated to the hCG treatment? It is the only change of any sort that I can think of over the past several months and nothing I do or take is strong enough to combat it.

I will see if I can request a requisition for cortisol and electrolyte tests. Should I continue to take the escitalopram? And is there anything you can recommend to try and get a half-decent night's sleep in the meantime?

Thanks, XXXXXXX
doctor
Answered by Dr. Mirjeta Guni 7 hours later
Brief Answer:
Most of the side effects are due to hcg treatment.

Detailed Answer:
Hi again,
The side effects such as irritability, insomnia ect are of course a side effect of hcg injections. I am concerned about fatigue and nausea, for this reason i suggested to check cortisol level.
Regarding to hcg treatment and side effects, usually it is not recommended to be taken more than 2 years. If you are not planning a pregnancy now, you may discuss with your treating physician for combination therapy ( low doses of hcg in order to maintain testicular size and testosterone) in order to minimize the side effects.
If insomnia has decreased your quality of life, you may use Zopiclone for insomnia.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics ,  

Recent questions on  Anxiety

doctor1 MD

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety...

doctor1 MD

I had sex on Thursday. It was unprotected and he accidently came in me. I took a Plan B pill about 2 hours after I came home, but realized it was 2...

doctor1 MD

Hi, I think I am in perimenopause and when I get in bed at night sometimes I m aware of my heartbeat and sometimes it feels like fluttering or...

doctor1 MD

HI I am Taking Tryptomer 25mg from last 3-4years i have problem of migrain and anxiety so i dont sleep properly after taking this tablet i feel...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?